Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 177, NWS Little Rock, AR

May 27, 2021Fulton County, Izard County, Sharp County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2021, 4:01 PM CDT for Fulton County, Izard County, Sharp County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 4:01 PM CDT (21:01 UTC)
Expired
May 27, 2021, 4:45 PM CDT
In force
44 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, AR, Izard County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 166 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

828 
WUUS54 KLZK 272101
SVRLZK
ARC049-065-135-272145-
/O.NEW.KLZK.SV.W.0177.210527T2101Z-210527T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
401 PM CDT Thu May 27 2021

The National Weather Service in Little Rock has issued a

* Severe Thunderstorm Warning for...
  Northeastern Izard County in north central Arkansas...
  Southeastern Fulton County in north central Arkansas...
  Central Sharp County in north central Arkansas...

* Until 445 PM CDT.

* At 401 PM CDT, a severe thunderstorm was located over Horseshoe
  Bend, or 8 miles south of Salem in Fulton County, moving east at 25
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cherokee Village...               Salem in Fulton County...
  Ash Flat...                       Horseshoe Bend...
  Highland in Sharp County...       Hardy...
  Oxford...                         Franklin...
  Ballard...                        Myron...
  Agnos...                          Heart...
  Glencoe...                        Morriston...
  Wheeling...                       Kittle...
  Saddle...                         Salem Airport...
  Sitka...                          Wiseman...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3619 9189 3635 9193 3644 9141 3614 9141
TIME...MOT...LOC 2101Z 257DEG 22KT 3625 9177 

HAIL...1.00IN
WIND...60MPH
 
$$

Cavanaugh
2 follow-up statements
277 
WWUS54 KLZK 272121
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
421 PM CDT Thu May 27 2021

ARC049-065-135-272145-
/O.CON.KLZK.SV.W.0177.000000T0000Z-210527T2145Z/
Izard AR-Fulton AR-Sharp AR-
421 PM CDT Thu May 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN IZARD...SOUTHEASTERN FULTON AND CENTRAL SHARP
COUNTIES...

At 421 PM CDT, a severe thunderstorm was located over Ballard, or
near Ash Flat, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cherokee Village...               Ash Flat...
Horseshoe Bend...                 Highland in Sharp County...
Hardy...                          Ballard...
Myron...                          Agnos...
Heart...                          Kittle...
Sitka...                          Center...
Ozark Acres...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3617 9172 3626 9173 3633 9172 3636 9141
      3614 9141
TIME...MOT...LOC 2121Z 257DEG 18KT 3626 9169 

HAIL...1.00IN
WIND...60MPH
 
$$

Cavanaugh
918 
WWUS54 KLZK 272136
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
436 PM CDT Thu May 27 2021

ARC049-065-135-272145-
/O.EXP.KLZK.SV.W.0177.000000T0000Z-210527T2145Z/
Izard AR-Fulton AR-Sharp AR-
436 PM CDT Thu May 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IZARD...
SOUTHEASTERN FULTON AND CENTRAL SHARP COUNTIES WILL EXPIRE AT 445 PM
CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds and heavy rain are still possible with this thunderstorm. A 
flash flood warning remains in effect for portions of Fulton and 
Sharp Counties.

LAT...LON 3617 9172 3626 9173 3633 9172 3636 9141
      3614 9141
TIME...MOT...LOC 2135Z 262DEG 27KT 3626 9153 

$$

Cavanaugh

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:52 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 27, 2:52 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
252 PM CDT Thu May 27 2021

.SHORT TERM...Tonight Through Saturday

As of this writing, scattered to widespread convection was occurring
from north central Oklahoma east-northeastward into central
Illinois. Behind the convection, a strong cold front extended from
the Texas panhandle northeastward through north central Oklahoma
into northwest Missouri. This morning's runs of the short-term
models have been gelling into general agreement showing that the
aforementioned convection will continue to slowly sink southward
into northwest Arkansas the next few hours as the cold front
approaches the state. The convection will then move southeastward
across the state from this evening through mid-Friday morning before
dissipating and exiting the state to the south ahead of the
progressive cold front. All modes of severe weather continue to be
possible with the advancing convection including: flooding rains,
large hail, damaging winds, and possibly a tornado or two.

Throughout the day on Friday, northwest flow will develop across the
forecast area in the wake of the departing progressive cold front
and strong high pressure building into Arkansas from the west. This
northwest flow will usher much drier air into the forecast area that
will continue into Saturday causing surface dew points to drop down
into the lower 50s across the northern portion of the state with mid
50s over the southern portion of the state by Saturday for much
lower humidities across the board. Highs Friday afternoon will
generally range from near 70 over the northern higher terrain to the
mid 80s over the far south. Highs Saturday afternoon will range from
the mid 60s over the northern higher terrain to the upper 70s over
the far south.

&&

.LONG TERM...Saturday Night Through Thursday

Not a lot of wholesale changes are being made to the extended
forecast. The period will begin with cooler and drier air making its
way into the state. The weather on Sunday is still looking to be
quite pleasant, with highs in the 70's statewide.

A weak disturbance will begin to push into the area late Sunday, and
will result in increasing rain chances across the region on Memorial
day, mainly across the northwest.

By Tuesday the upper level ridge will break down and a broad trof
will begin to replace it. Severeal upper level disturbances will
push across the area, while a return flow develops from the Gulf. As
a result, rain chances will remain in the forecast thru the
remainder of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     67  77  51  72 /  80  20   0   0
Camden AR         70  84  59  77 /  80  60  10  10
Harrison AR       60  70  48  69 /  90  10   0   0
Hot Springs AR    67  83  56  76 /  80  40  10  10
Little Rock   AR  70  82  56  74 /  80  40  10   0
Monticello AR     73  84  59  75 /  70  60  10  10
Mount Ida AR      66  82  55  76 /  80  30  10  10
Mountain Home AR  62  72  49  69 /  90  10   0   0
Newport AR        70  78  54  71 /  80  30  10   0
Pine Bluff AR     71  84  58  75 /  80  60  10  10
Russellville AR   67  81  54  75 /  90  20  10   0
Searcy AR         68  80  54  73 /  80  30  10   0
Stuttgart AR      72  83  57  73 /  80  60  10   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...19 / Long Term...53
Hazardous weather outlook, May 27, 2:56 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
256 PM CDT Thu May 27 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-282000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
256 PM CDT Thu May 27 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

Scattered to numerous showers and thunderstorms are expected to
affect much of Arkansas through tonight. Storms initially over
the northwest part of the state will eventually develop into a
thunderstorm complex that will move southeastward through the
state tonight into early Friday.

While all modes of severe weather will be possible, the primary
concerns will be damaging winds and heavy rainfall. Isolated
tornadoes cannot be ruled out along the leading edge of the line
of storms.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Thunderstorm chances will remain in the forecast Friday morning,
mainly across the southeast third of state. Organized severe
weather is not expected.

Thunderstorms chances return to the forecast heading into the
middle of next week.

.Spotter Information Statement...

Spotter activation may be needed late today and tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, May 27, 3:07 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Little Rock AR
307 PM CDT Thu May 27 2021

ARZ005-006-272100-
Baxter AR-Fulton AR-
307 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAXTER AND
NORTHWESTERN FULTON COUNTIES UNTIL 400 PM CDT...

At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ott, or 16 miles northeast of Mountain Home, moving east at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Salem in Fulton County...         Viola...
Sturkie...                        Flint Springs...
Ott...                            Moko...
Vidette...                        Fryatt...
Camp...                           Gepp...
Norfork Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3650 9164 3639 9166 3638 9221 3650 9222
TIME...MOT...LOC 2007Z 264DEG 23KT 3645 9211

Cavanaugh
Special weather statement, May 27, 3:43 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
343 PM CDT Thu May 27 2021

ARZ006-015-272130-
Fulton AR-Izard AR-
343 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IZARD AND FULTON
COUNTIES UNTIL 430 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Byron, or 8 miles southwest of Salem in Fulton County, moving
northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Cherokee Village...               Salem in Fulton County...
Horseshoe Bend...                 Hardy...
Oxford...                         Bexar...
Byron...                          Flint Springs...
Agnos...                          Heart...
Moko...                           Glencoe...
Morriston...                      Fryatt...
Union...                          Wheeling...
Saddle...                         Salem Airport...
Mitchell...                       Wiseman...

LAT...LON 3634 9146 3633 9147 3634 9156 3633 9157
      3628 9157 3620 9194 3626 9203 3631 9206
      3650 9181 3650 9163
TIME...MOT...LOC 2043Z 241DEG 21KT 3629 9193

Cavanaugh
Special weather statement, May 27, 3:47 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
347 PM CDT Thu May 27 2021

ARZ007-014>016-272130-
Stone AR-Independence AR-Sharp AR-Izard AR-
347 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STONE...NORTHWESTERN
INDEPENDENCE...SOUTHEASTERN IZARD AND SOUTHERN SHARP COUNTIES UNTIL
430 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cushman, or 11 miles northwest of Batesville, moving northeast at 35
mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Cave City...                      Cushman...
Mount Pleasant...                 Sidney...
Croker...                         Stella...
Evening Shade...                  Bethesda...
Maxville...                       Center...
Calamine...                       Poughkeepsie...
Nelsonville...                    Lafferty...
Sandtown...

LAT...LON 3614 9143 3603 9135 3576 9179 3589 9194
      3618 9157
TIME...MOT...LOC 2046Z 228DEG 31KT 3588 9180

Cavanaugh

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:07 PM CDTSpecial Weather StatementLZKFulton53 min
May 27, 3:43 PM CDTSpecial Weather StatementLZKFulton47 min
May 27, 3:47 PM CDTSpecial Weather StatementLZKIndependence43 min
May 27, 4:30 PM CDTFlash Flood WarningLZKFulton, Sharp60 min
May 27, 4:39 PM CDTSpecial Weather StatementLZKBoone, Marion51 min
May 27, 4:44 PM CDTSpecial Weather StatementLZKRandolph46 min
May 27, 5:14 PM CDTSpecial Weather StatementLZKLawrence46 min
May 27, 6:39 PM CDTSpecial Weather StatementLZKIndependence51 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.